Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Itchy dark rashes on the leg spreading. reason?

I have a itchy rash on the outside of my upper right leg. It came last summer - went away after summer. And is now back after I have been in the sun and is spreading! They are faint dark patches with some streaking. It looks like a laid a curling iron down on a piece of paper really fast. Please help! Cortisone cream seems to help a tad bit but not much.
Asked On : Sat, 20 Apr 2013
Answers:  2 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Welcome to health care magic
It looks like you have a fungal infection from your description. We call it Tinea. Apply an antifungal cream like ketoconazole 2% twice a day over the patches. Even after the rash subsides continue applying for another week so that it won't recur again.
Do not apply cortisone which is a steroid. Even though it temporarily decreases itching, it allows infection to become extensive.
Hope this helped
Take care
Answered: Sat, 20 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Muhammad Ishfaq Habib's  Response
Welcome to HCM

The rashes anywhere on the body can be due to several reason. The most common reason for rash is an allergic reaction, next to it is fungal infection and still other one is viral infection. The type of rash you have developed in exposure to sun seems most likely to be due to an allergic reaction. Another feature of allergic rash is that it will more that one and often spreads spontaneously and simultaneously.

The hydrocortisone cream is no doubt very effective in allergic reaction but not fully effective alone until used along with antihistamines. Therefore it is recommended to get antiallergic tablets orally and hydrocortisone cream topically for best results.

Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor